CHEMO CYCLE THREE

Hi all,

Well…….. infusion three happened last Friday. I mentioned some side effects from chemo two (chemo brain, fatigue, numb fingers and toes, nose sores, gum bleeds and insomnia) to the medicos, which caused much discussion about whether to proceed. We concluded that the magnitude of the side effects was not great, so OK to proceed.

An example of chemo brain was using a jig saw to cut a plywood panel for a vegetable box. There was simply no way that I could follow the line drawn on the panel, or even cut a straight line. It was very distressing. Other examples are losing my toothpaste, my belt, my mobile phone, socks and various other items (not counting my mind!). Scary for someone who is obsessive compulsive about putting stuff back where it belongs.

I can be muddle headed, confused and emotionally unstable, which worries me. Overlay this with the effects of insomnia and fatigue and I am feeling lousy at times.

Numb fingers and toes result in clumsy stuff and fumbling things. I was heating up my daughter’s dinner in the oven the other night, and was testing the temperature using a metal skewer. I kept checking the skewer with my fingers and could not understand why the temperature was not rising. I then put the skewer on the back of my hand to discover that it was hot. I was warned about this and should have known better.

Since chemo three the nose sores have worsened, and fatigue has really set in. Big time. I am very fortunate to not have some of the really nasty side effects. However, I am told that the side effects can increase with each cycle. As I am not yet half way through, this is a worry.

I really need to snap out of this funk and see things more positively. Cheers, Phil

 

 

 

 

Advertisements
This entry was posted in Uncategorized and tagged , , , , . Bookmark the permalink.

10 Responses to CHEMO CYCLE THREE

  1. belandrb says:

    Hi Phil! I just found your blog hope you don’t mind the follow. I just had my third cycle yesterday. I am sorry you are experiencing some pretty awful side effects. I can relate to the insomnia and fatigue. I am having some mild mouth sores, but my dr gave me some magic mouthwash I will try when they strike again at the end of this week. One thing that I believe has really helped me is walking twice a day even when it meant holding on to my husband so I didn’t fall. My legs get so heavy feeling on day 3 and 4. Also, I drink at least 60 oz of water and 40 oz of the G2 Gatorade a day. I think the electrolytes really help. I also talked to my dr about how tired I was and the insomnia. I am going Friday for fluids. She said the body just can’t keep up with the demand and it should help give me some energy. Maybe ask if that can be done? I am also taking Benadryl at night to help me sleep. It has helped but I still wake up at three every morning up for the day. Really annoying. You are so right about it being a mind set. I have really scaled back on what I am doing at home because it is frustrating being a doer and not feeling like doing it. I do find myself very clumsy and drop everything. I have started some meditation through an app called Calm. I tend to get really anxious worrying about it all and this has helped. I am just thinking of this as a period for me to slow down and be still. I do worry about my kids, but they seem to be adjusting to having a mom who just can’t do it all. Wishing you the best! You’ve got this. I found a saying that a keep on my phone. “You have been assigned this mountain so you can show others it can be moved”. I made my mind up to celebrate three small things a day that give me joy and write them down daily to hold me accountable to find joy each day. On Treatment weeks this sometimes can be hard. Hope this helps. Prayers lifted for you.

    • philblog100 says:

      Thanks so much for reading and commenting. Chemo side effects were described to me as like doing a marathon. Every day. I am now starting to understand what this means. I hope you can manage the side effects and that the whole process is successful and completed soon. Cheers, Phil

  2. belandrb says:

    Forgot to add…feel free to follow my blog. Noplacelikehope.blog

    Sometimes it is nice to know you are not alone on this journey.

  3. V.J. Knutson says:

    Complaining is legit…then get on with it. Take care, and thanks for keeping us posted.

  4. YAPCaB says:

    It stinks you’re going through this. I highly recommend you ask the medicos if any of these side effects may become permanent. I’ve heard that the neuropathy side effects, numbing and tingling of the extremities, can be permanent. I’m sorry this is such a tough treatment

    • philblog100 says:

      Thanks Jim. Neuropathy can become permanent. I have had irregular mild neuropathy for years, probably due to two bouts of radiation therapy. We decided to review it again before the next cycle.

  5. psatozero says:

    Sorry to hear about your side effects Phil. Hang in there, hopefuly there is light at the end of the tunnel even if some way off. I was so lucky to avoid chemo.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s